Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 787, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 26, 2001, 10:49 PM CST for Sunflower County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 26, 2001, 10:49 PM CST (04:49 UTC)
- Expired
- Nov 26, 2001, 11:30 PM CST
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sunflower County, MS
The radar
The Memphis radar (KNQA), 177 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 6:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
769 WUUS54 KJAN 270451 SVRJAN MSC133-270530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1049 PM CST MON NOV 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 1130 PM CST * AT 1049 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF DREW...OR ABOUT 5 MILES NORTH OF CLEVELAND...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR DREW...PARCHMAN AND ROME AROUND 1100 PM CST A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3398 9064 3365 9065 3373 9047 3399 9048
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 8:20 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Nov 26, 8:20 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 820 PM CST MON NOV 26 2001 UPDATED THE FORECAST TO UPDATE TORNADO WATCH INFORMATION. ERN PORTION OF WATCH HAS BEEN CANCELED DUE TO SLOW EWD MOVEMENT OF STRONG CONVECTION. PARTICULARLY DANGEROUS SITUATION TORNADO WATCH REMAINS IN EFFECT FOR SE AR...NE LA AND NW MS FOR TONIGHT. MAY SEE WATCH ISSUED LATER TONIGHT FARTHER E AS LOW LEVEL JET DYNAMICS STRENGTHEN. .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Local storm report, Nov 26, 5:19 PM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CST MON NOV 26 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0453 PM HOLCOMB MS TORNADO
11/26/01 GRENADA GRENADA COUNTY EMA
REPORTED DAMAGE TO
BUILDINGS AND A
HOME...ALSO OBSERVED
TORNADO CROSSING HIGHWAY
8Special weather statement, Nov 26, 8:00 PM CST, 2 hours 49 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>038- 040>044-047>050-053>056-059>064-270300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 800 PM CST MON NOV 26 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF TORNADO WATCH 828. COUNTIES CANCELED INCLUDE: IN NORTH MISSISSIPPI: CLAY...CHOCTAW...OKTIBBEHA... IN CENTRAL MISSISSIPPI: ATTALA...WINSTON...MADISON...LEAKE...HINDS...RANKIN...SCOTT... COPIAH...SIMPSON...SMITH... IN SOUTH MISSISSIPPI: LINCOLN...LAWRENCE...JEFFERSON DAVIS... THE THREAT OF SEVERE WEATHER HAS ENDED TEMPORARILY ACROSS THIS AREA...BUT THE RISK OF SEVERE WEATHER MAY INCREASE AGAIN AFTER MIDNIGHT. TORNADO WATCH 828 REMAINS VALID UNTIL 1100 PM CST MONDAY FOR THE FOLLOWING COUNTIES AND PARISHES: IN SOUTHEAST ARKANSAS: ASHLEY...CHICOT... IN NORTHEAST LOUISIANA: MOREHOUSE...WEST CARROLL...EAST CARROLL...RICHLAND...MADISON LA... FRANKLIN LA...TENSAS...CATAHOULA...CONCORDIA... IN NORTH MISSISSIPPI: BOLIVAR...SUNFLOWER...LEFLORE...GRENADA...CARROLL...MONTGOMERY... WEBSTER...WASHINGTON... IN CENTRAL MISSISSIPPI: HUMPHREYS...HOLMES...ISSAQUENA...SHARKEY...YAZOO...WARREN... CLAIBORNE...JEFFERSON... IN SOUTH MISSISSIPPI: ADAMS...FRANKLIN...
Special weather statement, Nov 26, 8:15 PM CST, 2 hours 34 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>038- 040>044-047>050-053>056-059>064-270500- SPECIAL WEATHER STATEMENT...CORRECTED CODING NATIONAL WEATHER SERVICE JACKSON MS 815 PM CST MON NOV 26 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF TORNADO WATCH 828. COUNTIES CANCELED INCLUDE: IN NORTH MISSISSIPPI: CLAY...CHOCTAW...OKTIBBEHA... IN CENTRAL MISSISSIPPI: ATTALA...WINSTON...MADISON...LEAKE...HINDS...RANKIN...SCOTT... COPIAH...SIMPSON...SMITH... IN SOUTH MISSISSIPPI: LINCOLN...LAWRENCE...JEFFERSON DAVIS... THE THREAT OF SEVERE WEATHER HAS ENDED TEMPORARILY ACROSS THIS AREA...BUT THE RISK OF SEVERE WEATHER MAY INCREASE AGAIN AFTER MIDNIGHT. TORNADO WATCH 828 REMAINS VALID UNTIL 1100 PM CST MONDAY FOR THE FOLLOWING COUNTIES AND PARISHES: IN SOUTHEAST ARKANSAS: ASHLEY...CHICOT... IN NORTHEAST LOUISIANA: MOREHOUSE...WEST CARROLL...EAST CARROLL...RICHLAND...MADISON LA... FRANKLIN LA...TENSAS...CATAHOULA...CONCORDIA... IN NORTH MISSISSIPPI: BOLIVAR...SUNFLOWER...LEFLORE...GRENADA...CARROLL...MONTGOMERY... WEBSTER...WASHINGTON... IN CENTRAL MISSISSIPPI: HUMPHREYS...HOLMES...ISSAQUENA...SHARKEY...YAZOO...WARREN... CLAIBORNE...JEFFERSON... IN SOUTH MISSISSIPPI: ADAMS...FRANKLIN...
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 6:22 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 23 min |
| Nov 26, 6:41 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 49 min |
| Nov 26, 6:46 PM CST | Tornado Warning | JAN | Washington | 44 min |
| Nov 26, 7:09 PM CST | Severe Thunderstorm Warning | JAN | Leflore | 51 min |
| Nov 26, 7:12 PM CST | Tornado Warning | JAN | Leflore, Sunflower | 48 min |
| Nov 26, 9:35 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 55 min |
| Nov 26, 10:13 PM CST | Tornado Warning | JAN | Bolivar | 47 min |
| Nov 26, 10:34 PM CST | Severe Thunderstorm Warning | JAN | Washington | 41 min |
| Nov 26, 10:59 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 46 min |
| Nov 27, 6:35 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Jefferson | 2 hr |
| Nov 27, 8:55 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Jefferson | 3 hr |
| Nov 27, 12:44 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 46 min |
| Nov 27, 1:01 PM CST | Tornado Warning | JAN | Covington | 29 min |
| Nov 27, 1:11 PM CST | Severe Thunderstorm Warning | JAN | Smith | 49 min |
| Nov 27, 1:19 PM CST | Tornado Warning | JAN | Smith | 41 min |
| Nov 27, 2:05 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 40 min |
| Nov 27, 3:04 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.